Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 69, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 1998, 12:58 PM CDT for Martin County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 1998, 12:58 PM CDT (17:58 UTC)
- Expired
- Jun 7, 1998, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 1:00 PM CDT | Hail 0.75 | Stanton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -584 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 071758 RRA SVRMAF TXC317-071845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1258 PM CDT SUN JUN 7 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MARTIN COUNTY IN NORTHWESTERN TEXAS * UNTIL 145 PM CDT * AT 1256 PM CDT... MIDLAND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF STANTON MOVING EAST AT 25 MPH. * THIS STO0RM IS EXPECTED TO PASS NEAR AND JUST NORTH OF STANTON. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! HUBER/JCP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:15 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 7, 10:15 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 1015 AM CDT SUN JUN 7 1998 LATEST SATELLITE IMAGERY INDICATING VERY WELL DEFINED UPPER-LEVEL VORT MAX MOVING INTO SOUTHERN NEVADA ATTM. AHEAD OF THIS APPROACHING SYSTEM...LOW-LEVEL MOISTURE CONTINUES TO MOVE ACROSS FA INTO CENTRAL NEW MEXICO. DEWPOINTS ACROSS MOST OF FA ARE CURRENTLY IN THE UPPER 50S TO LOWER 60S. EXPECT DEWPOINTS TO BE IN THE LOWER 60S ACROSS MOST OF FA BY THIS AFTERNOON. RECENT PIREP AT KMAF INDICATES TOPS ON THIS LOWER DECK AROUND 5500 FEET MSL. THUS...APPEARS THIS LOWEST DECK IS NOW AROUND 400 FEET THICK. ALTHOUGH UPSLOPE WILL LIKE CONTINUE TO PUMP MOISTURE INTO THE UNDERSIDE OF THIS LOWER DECK...EXPECT MOST OF IT TO DISSIPATE BEFORE NOON. LOOKING AT THE GRIDDS DATA...APPEARS THE BEST TIME FOR LIFT AND LOW- LEVEL MOISTURE WILL BE BEGINNING THIS AFTERNOON THROUGH MIDNIGHT. MODEL DATA INDICATES BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS OUR NORTHERN FA AND NORTH INTO THE TEXAS PANHANDLE WHERE THE BEST DYNAMICS WILL OCCUR. THUS...BELIEVE CURRENT PACKAGE ON TRACK WITH WIDELY SCATTERED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS MOST OF FA THIS AFTERNOON. THANKS TO KLBB FOR COORDINATION TO LOWER KGDP FORECAST WINDS. HUBER/PENDERGRAST
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:11 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 49 min |
| Jun 7, 2:38 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.